MAUDE Adverse Event Report: MSD DEGGENDORF MFG CD HORIZON® SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

MSD DEGGENDORF MFG CD HORIZON® SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Model Number 75445540
Medical Device Problem Codes Corroded (1131); Biocompatibility (2886); Material Twisted/Bent (2981)
Health Effect - Clinical Codes Arrhythmia (1721); Autoimmune Disorder (1732); Cerebrospinal Fluid Leakage (1772); Foreign Body Reaction (1868); Inflammation (1932); Neuropathy (1983); Rash (2033); Anxiety (2328); Swollen Lymph Nodes/Glands (4432); Metal Related Pathology (4530); Swelling/ Edema (4577); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6 - neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.Continuation of d10: section d information references the main component of the system.Other relevant device(s) are: product id: 75446550, serial/lot #: unknown, ubd: 30-sep-2011, udi# (b)(4); 510(k) no:k042025; product id: 75446540, serial/lot #: unknown, ubd: 30-sep-2011, udi# (b)(4); 510(k) no:k042025; product id: 869-021, serial/lot #: unknown, ubd: 30-sep-2011, udi# (b)(4) ;510(k) no:k040962; product id: 7540020, serial/lot #: unknown, ubd: 30-sep-2011, udi# (b)(4) ;510(k) no:k052187; product id: 8115545, serial/lot #: unknown, ubd: 30-sep-2011, udi#(b)(4) ; 510(k) no:k030840.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Information received from consumer, manufacturer representative regarding an event happened during post-op of the reported implants.It was reported that, patient was allergic to nickel and experiencing symptoms.Revision surgery was planned.No further complications reported.Procedure/technique performed was transforaminal lumbar interbody fusion (tlif) at the levels l1-l3.Initial surgery was performed in the (b)(6) 2007.No further complications reported patient appeared for existing l2 fracture, status post l1-l3 fusion with instrumentation, presented for revision surgery.The revision surgery was performed for re-exploration of the l2 fracture, t12-l3 fusion extension, repair of tongue laceration, revision of the instrumentation due to hardware loosening.The products were explanted during revision surgery and sent to lab for forensic analysis, it was discovered that there was corrosion and bending of rods.It was stated that, in 2022 patient developed metallosis and adverse local tissue reactions (altr) through heavy metal urine tests and mri imaging.Patient had serious soft tissue issues throughout his body and last week it was told that he will need all the teeth removed to damage attributed to heavy metal poisoning and have severe periodontal disease along with temporo-mandibular joint.
 
Additional Manufacturer Narrative
Correction: b1.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: b5, d6b, d10, h6, additional codes.Continuation of d10: section d information references the main component of the system.Other relevant device(s) are: product id: 75446550, serial/lot #: unknown, ubd: 30-sep-2011, udi# (b)(4); 510(k) no:k042025; product id: 75446540, serial/lot #: unknown, ubd: 30-sep-2011, udi# (b)(4) ;510(k) no:k042025; product id: 869-021, serial/lot #: unknown, ubd: 30-sep-2011, udi# (b)(4); 510(k) no:k040962; product id: 7540020, serial/lot #: unknown, ubd: 30-sep-2011, udi# (b)(4);510(k) no:k052187; product id: 8115545, serial/lot #: unknown, ubd: 30-sep-2011, udi# (b)(4); 510(k) no:k030840 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received stating the implants were removed in 2023.Patient noted skin issues and pain, and he was told nickel was present.It was mentioned that infuse supposed to be used within 14 days within fracture, but it was used on him around 30 days.The hardware implants were corroded and released metal into body and had an allergy.Patient had tumors in brain, kidneys, lupus, multiple sclerosis, edema, chronic pancreatitis, heart palpations, anxiety, neuropathy, colitis, skin rashes, all teeth removed due to heavy metal poisoning, lymphatic system issues.Screws in spine were leaking cerebro-spinal fluid, etc., rods were bent, and then corrosion was found.The reported products were explanted and most of the symptoms were resolved apart from soft tissue problem and connective tissue.No further complications reported.

Brand Name
CD HORIZON® SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
MSD DEGGENDORF MFG
wertstrasse 17
deggendorf 94469
GM  94469
Manufacturer (Section G)
MSD DEGGENDORF MFG
wertstrasse 17
deggendorf 94469
GM   94469
Manufacturer Contact
justin ellis
1800 pyramid place
memphis, TN 38132
7635265677
MDR Report Key20307594
Report Number1030489-2024-01198
Device Sequence Number8712340
Product Code KWP
UDI-Device Identifier00885074134017
UDI-Public00885074134017
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K042025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2011
Device Model Number75445540
Device Catalogue Number75445540
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/21/2022
Supplement Date Received by Manufacturer09/02/2025
09/02/2025
Initial Report FDA Received Date09/26/2024
Supplement Report FDA Received Date09/24/2025
09/24/2025
Date Device Manufactured10/18/2006
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"SEE H11."; SEE H11.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient SexMale
Patient Weight84 KG